MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that while performing a left heart catheterization and while placing the pinnacle sheath on the.035 guidewire the doctor noticed that the tip of the dilator broke off and was separate from the sheath.The doctor instantly removed the from the guidewire and got another sheath and placed the new pinnacle device in the patient's vessel.The patient did fine and was later discharged home with no adverse events.The sheath was a 5fr x25cm.The procedure was a success and the patient was reported to be in stable condition.Additional information was received information received 06/august/2019: it was reported that pieces of the device was left in the patient.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in the d10 section and to update the h3 section.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to update the section and to provide the completed investigation results.One 5fr introducer kit dilator and sheath were received for product evaluation.Visual inspection revealed that the dilator was examined and damage was observed at the distal tip of the dilator.Microscopy confirmed that the dilator tip was damaged and a small fragment of the tip broke off.The customer sent a picture of the device with the fragment but because the fragment was not returned with the device, the fragment cannot be analyzed for evaluation.The crosscut valve was dissected from the sheath and inspected under a microscope.Damage was observed on the rim of the crosscut valve; the rim was punctured.The sheath inner lumen of the hub was inspected and did not display any obstructions or anomalies.The device history record was reviewed for testing on extrusion for dilator product lot.The ovality, molding inspection and concentricity were within manufacturing specifications.All operations and assembly were done within terumo medical specifications and procedures.Based on the provided information and investigation results there is no evidence that this event was related to a device defect or malfunction.However, the exact cause of the reported event cannot be definitely determined based on the available information.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key8878991
Report Number1118880-2019-00217
Device Sequence Number2048034
Product Code DYB
UDI-Device Identifier00389701009322
UDI-Public00389701009322
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberN/A
Device Catalogue NumberRSB503
Device Lot NumberXD1313
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer08/13/2019
10/03/2019
Initial Report FDA Received Date08/09/2019
Supplement Report FDA Received Date09/12/2019
10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR